predisone gastritis

I have been getting very painful reaction from my prednisone. I am looking for the coated tablets and they do not sell them in the US or Canada. Does anyone know how I can obtain the coated tablets. I am still on 20 mg and will be taking this medicine for at least another 2 years for GCA and perhaps longer. I do take a PPI and a meal prior to taking the pred. Can't do too much more than that to coat my stomach. Thank you.

10 Replies

oldestnewest
  • You can get Rayos (called Lodotra in Europe) in the US. It is prednisone with a special modern coating!! They are in 1mg, 2mg and 5mg tablets. They will be more expensive than the uncoated variety so I am not sure if that will be a problem. I hope this helps.

  • They do not sell coated prednisone in the US or Canada. I can only buy it in England or Spain as far as I know.

  • Did you look up Rayos?

  • It is also possible to manage GCA with intramuscular steroid injections if you have severe gastro problems.

  • Pro can you expound on this a little. I'm not sure my Rheumatologist would know how often or how much. I have been kind of guiding my own reduction And diabetes treatment as well as all the other side effects with the help of this forum. Thank you.

  • My doctor refused to prescribe the coated tablets for me in UK despite stomach issues! i now buy empty enteric coated capsules on line in which I place each dose, whatever it is. I don't know if they would be available where you are though. Good luck.

  • Not really as I don't have that info available to me here - I'm at a conference!

    But any doctor should be able to access that sort of info - just be firm about needing a sensible response. The injections release slowly - it's fairly basic pharmaceutical facts.

  • You are supposed to take with food but that didn't help me. I'm sure I have an ulcer due to using same. Went on omeprazole after discontinuing pred. Helped the gastritis but I gained 6lbs in 3 weeks. Stopped that now trying to heal naturally with diet change . Started eating yogurt etc. Do not want to see doc if possible. Fingers crossed.

  • You didn't gain the weight and the drug. You're probably more comfortable meeting because of less pain and so you're eating more. You're also eating different foods and that will put the weight on.

  • My appetite has never been affected. I quit the prilosec because I noticed belly bloat a weight gain. Went off ppi and dropped the extra weight in one week. However gastritis is back.😔

You may also like...